Alert archive / Virginia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Blacksburg, VA

June 2, 2000Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2000, 9:00 PM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2000, 9:00 PM EDT (01:00 UTC)
Expired
Jun 2, 2000, 9:45 PM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

Counties City of Danville, VA, Pittsylvania County, VA

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WUUS51 KRNK 030100
SVRRNK
VAC143-590-030145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED A

* SEVERE THUNDERSTORM WARNING FOR...
  DANVILLE IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 945 PM EDT.

* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF DANVILLE CITY...MOVING EAST AT
  20 MPH.

SOME LOCATIONS THREATENED THROUGH 945 PM EDT INCLUDE
  DANVILLE CITY...
  BLAIRS...

<<CALL TO ACTION>>VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE 
THUNDERSTORM. DAMAGING WINDS TO 60 MP ARE ALSO POSSIBLE. IF YOU ARE 
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

$$
LAT...LON 3669 7967 3651 7964 3656 7921 3677 7920

JJ

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:30 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 2, 7:30 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT FRI JUN 2 2000

HAVE UPDATED THE PIEDMONT ZONES TO ADD SCT TSRA THIS EVENING WHERE
THEY ARE FIRING UP IN THE LEE TROF.

.RNK...
.VA...NONE.
.WV...NONE.
.NC...NONE.

JJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:15 PM EDTSevere Thunderstorm WarningRNKHenry45 min
Jun 2, 8:20 PM EDTSevere Thunderstorm WarningRNKCharlotte40 min
Jun 2, 8:26 PM EDTSevere Thunderstorm WarningRNKPittsylvania34 min
Jun 2, 8:55 PM EDTSevere Thunderstorm WarningRNKHalifax50 min
Jun 2, 9:40 PM EDTSevere Thunderstorm WarningRNKCharlotte35 min
Jun 3, 3:50 PM EDTSevere Thunderstorm WarningRNKPatrick40 min
Jun 3, 4:15 PM EDTSevere Thunderstorm WarningRNKHalifax60 min
Jun 3, 5:13 PM EDTSevere Thunderstorm WarningRNKHalifax32 min
Jun 3, 5:26 PM EDTSevere Thunderstorm WarningRNKPittsylvania34 min
Jun 3, 5:50 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.